Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 15, 2021Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 15, 2021, 1:00 PM MDT for Teller County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 1:00 PM MDT (19:00 UTC)
Expired
Jun 15, 2021, 1:45 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-565 J/kg
Mixed-layer LCL
3238 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS85 KPUB 151900
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
100 PM MDT Tue Jun 15 2021
 
COZ081-082-085-151945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
100 PM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 145 PM MDT...

At 100 PM MDT, Doppler radar was tracking a developing thunderstorm 
over Manitou Springs, or near Colorado Springs, moving southeast at 
15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Southwestern Colorado Springs, Manitou Springs, Fort Carson,
Stratmoor, Security and Security-Widefield.

LAT...LON 3885 10504 3890 10490 3876 10472 3865 10494
TIME...MOT...LOC 1900Z 320DEG 12KT 3883 10495 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 15, 11:51 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 15, 11:51 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1151 AM MDT Tue Jun 15 2021

.SHORT TERM...(Today and tonight)
Issued at 416 AM MDT Tue Jun 15 2021

Main Forecast Concerns/Challenges:

1) Well above normal highs today, with the potential to reach or
exceed record highs.

2) Isolated thunderstorms expected this afternoon into mid evening,
though mainly expected to stay over and near the mountains.

Departing high clouds this morning will make way for mostly sunny
skies for much of today. Meanwhile, upper ridge will continue to
build across the region, with a very hot air mass still in place.
Under this setup, well above normal highs are once again expected,
along with the potential to reach or exceed record highs today.
Current record high temps at all three climate sites (COS 94
degrees, PUB 102 degrees, ALS 88 degrees) will all have the chance
to be reached or broken today.

Despite this ridge moving overhead, there could be enough moisture
and support via decent upslope component to provide afternoon and
evening isolated thunderstorm development over and near the
mountains today. Some potential for an isolated storm to move away
from the higher terrain, especially around the Pikes Peak region,
this afternoon. If this were to occur, would expect any storm to
quickly diminish as it moves into a drier and more capped
environment. Flow is expected to be rather weak today, which would
limit any storm organization. This would also support slow moving
storms that could be problematic if they were to move over a burn
scar. Confidence is low for this occurrence at this time though.
Conditions dry quickly by mid evening, with another dry night
expected.

.LONG TERM...(Wednesday through Monday)
Issued at 416 AM MDT Tue Jun 15 2021

...Hot and mostly dry through Thursday...
...Cooler and potentially wetter for the weekend...

.Wednesday and Thursday...Upper ridge remains near the Four
Corners with the hot weather continuing. Averaged over the CWA,
Wednesday will be the hottest day. By Thursday, the ridge
flattens slightly as a trough moves across the northern Rockies.
Some mid level moisture will remain trapped in the ridge for
isolated to scattered diurnal convection mostly over the
mountains. With limited moisture and dry lower layers, gusty winds
will accompany the storms with minimal QPF. Minimum humidities
will be in the teens, but winds will be too light for any fire
weather highlights. Temperatures will approach daily records at
KCOS and KPUB while record highs are forecast for KALS. Cold front
will approach from the north on Thursday, and current timing has
the frontal passage in the evening or overnight Thursday.

.Friday and Saturday...Cold front will pass over the plains
around Thursday evening with upslope flow bringing low level
moisture onto the plains and into the eastern mountains. Increase
in moisture will produce a better chance for diurnal convection
on Friday and Saturday. Too early to get specific, but there could
be a threat for some strong to severe storms. EC and GFS suggest
up to around 2000 J/kg of CAPE on the plains. Both models have
500mb winds around 20 knots which could limit shear. Moisture may
struggle to get to the eastern San Juan Mountains where diurnal
convection could be higher based.

.Sunday and Monday...Another cold front will pass over the region
sometime on Sunday. Currently, models suggest a cooler and drier
airmass behind the front. The atmosphere could be capped both
days which will limit convection, especially away from the
mountains. Current grids have highs on Monday in the upper 70s
to mid 80s on the plains, which is below normal. The mountains and
high valleys have more seasonable temperatures suggesting the
cold air may be fairly shallow. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1149 AM MDT Tue Jun 15 2021

VFR conditions are expected over KALS, KCOS, and KPUB over the next
24 hours. There is the potential for some isolated thunderstorms
this afternoon, but they should stay mostly confined to the
mountains. Some potential for an isolated storm or two to develop
near COS, though confidence is low for this possibility at this
time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...PGW
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 15, 11:34 AM MDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1134 AM MDT Tue Jun 15 2021

COZ058>089-093>099-161745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1134 AM MDT Tue Jun 15 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected to develop mainly
over and near the mountains this afternoon. The main threats from
these storms will be lightning and gusty outflow winds up to 50
mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

On Wednesday and Thursday, isolated to scattered afternoon and
evening thunderstorms will develop mainly over and near the
mountains. The main threats from these storms will be lightning
and gusty winds. Starting Friday, the potential for thunderstorms
over the plains increases. There is a possibility that some of
the storms will be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/31

In the hours before

Special weather statement, Jun 15, 11:40 AM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1140 AM MDT Tue Jun 15 2021

COZ079-080-086-151815-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountains above 10000 Ft CO-
1140 AM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST
CENTRAL CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 1215 PM MDT...

At 1139 AM MDT, Doppler radar was tracking a developing thunderstorm
7 miles northwest of San Isabel, moving east at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Southeastern Junkins Burn Scar, Rye, San Isabel, Beulah and Colorado
City.

LAT...LON 3789 10517 3806 10523 3817 10492 3791 10483
TIME...MOT...LOC 1739Z 255DEG 8KT 3800 10511

KT
Special weather statement, Jun 15, 12:51 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1251 PM MDT Tue Jun 15 2021

COZ076-077-079-081-083-151915-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
1251 PM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTHERN
TELLER COUNTIES UNTIL 115 PM MDT...

At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Royal Gorge, or 29 miles northeast of Hayden Pass Burn
Scar, moving south at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Florence, Royal Gorge and Canon City.

LAT...LON 3865 10542 3865 10519 3838 10511 3838 10545
TIME...MOT...LOC 1850Z 359DEG 12KT 3856 10532

KT
Special weather statement, Jun 15, 1:00 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
100 PM MDT Tue Jun 15 2021

COZ081-082-085-151945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
100 PM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 145 PM MDT...

At 100 PM MDT, Doppler radar was tracking a developing thunderstorm
over Manitou Springs, or near Colorado Springs, moving southeast at
15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Southwestern Colorado Springs, Manitou Springs, Fort Carson,
Stratmoor, Security and Security-Widefield.

LAT...LON 3885 10504 3890 10490 3876 10472 3865 10494
TIME...MOT...LOC 1900Z 320DEG 12KT 3883 10495

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:40 AM MDTSpecial Weather StatementPUBCuster35 min
Jun 15, 12:51 PM MDTSpecial Weather StatementPUBFremont24 min
Jun 15, 1:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 15, 1:54 PM MDTSpecial Weather StatementPUBCuster36 min
Jun 15, 1:55 PM MDTSpecial Weather StatementPUBCuster35 min
Jun 15, 2:38 PM MDTSpecial Weather StatementPUBTeller37 min
Jun 15, 2:42 PM MDTSpecial Weather StatementPUBHuerfano33 min
Jun 15, 2:43 PM MDTSpecial Weather StatementPUBCuster32 min
Jun 15, 3:22 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano112 min
Jun 15, 4:17 PM MDTSpecial Weather StatementPUBLas Animas43 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.